Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Is there and alternative than to taking satins ?

Thank you so much for your expert advice. I find that when I am on satins I do get muscle aches but it is the feeling of nausea that causes me the most problems. I am on other medication for another medical condition and it may the combination of both that is bringing about the feeling of sickness.
Asked On : Sat, 19 Dec 2009
Answers:  1 Views:  283
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
  User's Response
Some people do have intolerable muscle aches with the use of some statins - some people with ALL statins. If you have trialled small does of Crestor (2.5 mg) or of Pravachol (10mg) and have not tolerated them, then you are probably someone who can not tolerate any statin. Both of these statins are processed by different enzymes in the liver, have fewer drug-drug interactions and are water soluable...all things that help reduce their side-effect profile. Actual SERIOUS side effects from statins are very rare...indeed if you put it in context of the number of people who died from stroke and heart attack verses the number of people who were ever injured - even slightly- over the number of people taking a statin, the whole discussion becomes silly. If you are objecting about statins on principle (no intolerable side effects, personal preference alone) then please re-read the sentence above. You are going to die a lot more assuredly from the complications of arterial plaquing than you are from any possible side effect from statins - even in the worst possible case. If you are unable to take statins in any respect, the next medication I might consider would be Niaspan (extended release niacin at 1.5 to 2 grams - unfortunately often not covered by insurance companies) and/or Zetia. I have seen the combination of these two agents achieve results comparable to a statin. I hope this helps. Good luck!
Answered: Sat, 19 Dec 2009
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor